Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 8, 2008, 3:49 PM EDT for 6 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 8, 2008, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 081949 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 PM EDT SUN JUN 8 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR MOST OF THE FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...STRONG HIGH PRESSURE REMAINS IN CONTROL INTO MONDAY SUPPRESSING MOST PRECIPITATION AND MAINTAINING HOT TEMPERATURES. SOUTHERLY LOW LEVEL WINDS WILL PREVAIL AND A SOUTHWEST SEA BREEZE WILL BRING MOIST GULF AIR INLAND AS FAR AS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. RAIN CHANCES INCREASE AND TEMPERATURES BEGIN TO MODERATE BEGINNING ON TUESDAY AS THE PERSISTENT MID AND UPPER LEVEL HIGH PRESSURE BREAKS DOWN AND RETURN FLOW FROM THE GULF OF MEXICO STRENGTHENS. WITH AMPLE LOW LEVEL MOISTURE...RELATIVE HUMIDITIES SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. FLZ016>019-028-029-090000- /O.NEW.KTAE.FW.W.0075.080608T1949Z-080609T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE- 349 PM EDT SUN JUN 8 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:13 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 8, 3:13 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 313 PM EDT SUN JUN 8 2008 .SHORT TERM...(TONIGHT-TUESDAY NIGHT) THE DEEP LAYER RIDGE ACROSS THE SOUTHEAST WILL BEGIN TO WEAKEN AND SHIFT EAST AS AN UPPER TROUGH AND WEAKENING COLD FRONT APPROACH THE REGION FROM THE NORTHWEST. THIS WEAKENING IN THE RIDGE WILL ALLOW THE TWO TUTT CELLS/UPPER LOWS THAT ARE SOUTH OF OUR AREA AND OVER THE BAHAMAS TO LIFT NORTH AHEAD OF THE APPROACHING UPPER TROUGH MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THE SURFACE...THE MODELS SHOW THE RIDGE AXIS OVER THE AREA SHIFTING SOUTH OVER THE NORTHERN GULF OF MEXICO BY MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. TEMPERATURES SHOULD SLIGHTLY COME DOWN TOWARD THE LOWER 90S BY TUESDAY WITH THE WEAKENING OF THE UPPER RIDGE. THE MEAN LOW-LEVEL FLOW (1000-700MB) ON MONDAY WILL BE OUT OF THE SOUTHEAST. WITH THIS FLOW IN PLACE...THE BEST CHANCES FOR AFTERNOON SHOWERS/STORMS ASSOCIATED WITH THE SEA BREEZE WILL BE ACROSS THE EASTERN FLORIDA PANHANDLE/WESTERN BIG BEND AREAS. THE MODELS CONTINUE TO SHOW PLENTY OF MID-LEVEL DRY AIR ACROSS THE AREA INTO MONDAY NIGHT...WHICH SHOULD HELP KEEP THE AFTERNOON/EVENING SHOWER COVERAGE ISOLATED TO SCATTERED AT BEST. ON TUESDAY...THE DEEP LAYER MOISTURE WILL BE SLIGHTLY HIGHER AS THE UPPER TROUGH MOVES INTO THE REGION AND THE PREVIOUSLY MENTIONED UPPER LOWS (TROUGHS) APPROACH FROM THE SOUTH. THE LOW-LEVEL FLOW WILL BE OUT OF THE SOUTHWEST...WHICH WILL PROVIDE THE BEST CHANCES FOR AFTERNOON SHOWER/STORM COVERAGE OVER THE EASTERN FLORIDA PANHANDLE AND THE SOUTHEASTERN FLORIDA BIG BEND. PROVIDED THE INCREASE IN DEEP LAYER MOISTURE...WE WILL SHOW THE HIGHEST POPS (50) THROUGH THE PERIOD DURING THE AFTERNOON/EVENING HOURS TUESDAY. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) MODELS (GFS...ECWMF...NAM...AND DGEX) CONTINUE TO SHOW A TREND TOWARDS A REDUCTION IN THE STRENGTH OF THE RIDGE OVER THE SOUTHEAST. THE BREAKDOWN IS IN RESPONSE TO THE RETROGRESSION OF THE INTER-MOUNTAIN LONG WAVE BACK WEST TO THE EASTERN PACIFIC BY SUNDAY. TWO STRONG SHORTWAVES DIVE SOUTHEAST FROM THE GULF OF ALASKA DURING THIS TRANSITION. THE FIRST WAVE MIGRATES EAST AND ENDS UP REINFORCING THE DEVELOPMENT OF A LONG WAVE TROF OVER THE EASTERN U.S. BY THE END OF THE PERIOD. THE SECOND WAVE SETTLES OVER THE WEST COAST. THE NET EFFECT IS TO NUDGE THE VERY HOT SOUTHEAST U.S. RIDGE WESTWARD TO THE SOUTHWESTERN SECTIONS OF THE COUNTRY. A TUTT LOW...NOW LOCATED OVER THE BAHAMAS WILL MEANDER WESTWARD ACROSS FLORIDA AND BRING A SWATH OF MOISTURE INTO THE GULF OF MEXICO BY TUESDAY. THIS WILL OCCUR JUST AS THE HOT DRY SOUTHEAST U.S. RIDGE BEGINS ITS NUDGE WESTWARD. THE COMBINATION OF INCREASING SOUTHWESTERLY FLOW FROM THE GULF OF MEXICO AND INCREASED MOISTURE WILL RESULT IN A MUCH MORE ACTIVE SEA BREEZE REGIME THROUGH MOST OF THE LONG TERM PERIOD. SCATTERED SHOWERS ON TUESDAY AFTERNOON WILL GIVE WAY TO INCREASED SEA BREEZE ACTIVITY ON WEDNESDAY AFTERNOON AS PWATS PRETTY JUMP UP ABOVE 1.70 INCH. PRECIP WATER EXCEEDS 2.00 INCHES AND LIFTED INDICES RAMP UP TO TO -6 TO -7 RANGE BEGINNING ON THURSDAY. IF THE MODELS ARE RIGHT...THIS WILL BRING WELCOME RELIEF FROM THE EXTREME HEAT AND AT LEAST A MORE OPTIMISTIC CHANCE FOR SEA BREEZE SHOWERS AND THUNDERSTORMS ACROSS THE AREA AT LEAST THROUGH FRIDAY AND POSSIBLY INTO THE WEEKEND. && .MARINE...THE GRADIENT WILL REMAIN ON THE WEAK SIDE THROUGH THE WEEK AS A HIGH PRESSURE RIDGE SHIFTS SOUTH ACROSS THE NORTHERN GOM. THIS WILL RESULT IN LIGHT WINDS AND LOW SEAS. && .AVIATION...VFR CONDITIONS WILL AGAIN PREVAIL OVER THE CWA. DELAYED SEA BREEZE WILL KICK LATER THIS AFTERNOON WITH SOUTHWEST WINDS OVER PANAMA CITY AREA...MOVING INLAND REACHING SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA BY EARLY EVENING.SMALL CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY WITH BRIEF MVFR CIGS/VSBYS ALONG THE SEA BREEZE FRONT. HOWEVER COVERAGE WILL STILL BE LIMITED DUE TO STRONG HIGH PRESSURE OVER THE AREA. WITH HIGH DEW POINTS...ONSHORE COASTAL FLOW AND NEAR CALM WINDS 08Z-12Z...MVFR VSBYS/CIGS A GOOD BET AGAIN ESPECIALLY ALONG AND SOUTH OF A LINE FROM APALACHICOLA TO VALDOSTA. .FIRE WEATHER...STRONG HIGH PRESSURE REMAINS IN CONTROL INTO MONDAY SUPPRESSING MOST PRECIPITATION AND MAINTAINING HOT TEMPERATURES. SOUTHERLY LOW LEVEL WINDS WILL PREVAIL AND A SOUTHWEST SEA BREEZE WILL BRING MOIST GULF AIR INLAND AS FAR AS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. RAIN CHANCES INCREASE AND TEMPERATURES BEGIN TO MODERATE BEGINNING ON TUESDAY AS THE PERSISTENT MID AND UPPER LEVEL HIGH PRESSURE BREAKS DOWN AND RETURN FLOW FROM THE GULF OF MEXICO STRENGTHENS. WITH AMPLE LOW LEVEL MOISTURE...RELATIVE HUMIDITIES SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 93 70 91 70 / 10 30 20 40 20 PANAMA CITY 76 89 75 88 74 / 20 40 20 40 10 DOTHAN 72 95 73 92 71 / 10 30 20 30 30 ALBANY 73 98 72 93 69 / 10 20 20 30 30 VALDOSTA 71 95 69 92 70 / 10 20 20 40 30 CROSS CITY 70 93 70 91 69 / 20 20 20 50 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GIBBS/LANIER/BLOCK
Hazardous weather outlook, Jun 8, 5:27 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 527 AM EDT SUN JUN 8 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-091000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 527 AM EDT SUN JUN 8 2008 /427 AM CDT SUN JUN 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WITH STRONG HIGH PRESSURE IN CONTROL...TEMPERATURES WILL REACH INTO THE UPPER 90S TO NEAR 100 DEGREES OVER INLAND AREAS THIS AFTERNOON WITH HEAT INDEX READINGS APPROACHING 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE FLORIDA PANHANDLE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BE STRONG...ESPECIALLY NEAR THE SEA BREEZE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TEMPERATURES WILL GRADUALLY DECLINE EARLY IN THE WEEK AS HIGH PRESSURE WEAKENS. AN INCREASE IN MOISTURE WILL ALSO LEAD TO AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS UNLIKELY...A FEW STORMS COULD BECOME STRONG EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:33 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 42 min |
| Jun 8, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.